# SDR CA120914008

- Difficulty date: August 29, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 429
- Engine: Pwc PW207D
- System (JASC): 2435 · Starter-Generator
- Part: Shaft
- Condition: Sheared
- Location: Starter Gen
- Part time: 595 hours
- Stage of operation: CR
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) OPERATOR INFORMED MFG THEY HAD TO MAKE AN EMERGENCY LANDING DUE TO AN ENGINE CHIP LIGHT ON 57004.  THE CHIP DETECTOR HAD SLUDGE ON IT.  THEY CLEANED IT, REINSTALLED, AND DURING START ATTEMPT THE PILOT HEARD A GRINDING NOISE.  THE STARTER-GENERATOR SHEARED ITS SHAFT.  THE ENGINE WAS INSPECTED FOR FREE ROTATION AND NO DEFECT WAS FOUND.  THE STARTER GENERATOR WAS REPLACED.
